Article Text

PDF
Hypertensive crisis following the administration of tedizolid: possible serotonin syndrome
  1. Maria de Castro Julve1,
  2. Paula Miralles Albors1,
  3. Sara Ortonobes Roig1,
  4. Roser Vives2,
  5. Luis Falgueras3,
  6. Mònica Gómez-Valent1
  1. 1Department of Pharmacy, Parc Taulí Hospital Universitari. Institut d’Investigació i Innovació Parc Taulí I3PT. Universitat Autònoma de Barcelona, Sabadell, Barcelona, Spain
  2. 2Department of Pharmacology, Parc Taulí Hospital Universitari. Institut d’Investigació i Innovació Parc Taulí I3PT. Universitat Autònoma de Barcelona, Sabadell, Barcelona, Spain
  3. 3Department of Infectious Diseases, Parc Taulí Hospital Universitari. Institut d’Investigació i Innovació Parc Taulí I3PT. Universitat Autònoma de Barcelona, Sabadell, Barcelona, Spain
  1. Correspondence to Maria de Castro Julve, Department of Pharmacy, Parc Taulí Hospital Universitari. Institut d’Investigació i Innovació Parc Taulí I3PT. Universitat Autònoma de Barcelona, Sabadell, Barcelona 08208, Spain; mariadecastrojulve2{at}gmail.com

Abstract

Thiscase report concerns a 34-year-old male with a hip prosthesis infection, under treatment with antidepressant and antihypertensive drugs, who presented with an increase in blood pressure after four days of treatment with oral tedizolid. Tedizolid was discontinued, and the dose of antihypertensive was increased. The patient progressively achieved the normalisation of blood pressure values, which allowed a reduction in the antihypertensive agent dose to its usual regimen. No cases of hypertension or serotonin toxicity are described in the initial tedizolid studies, where patients treated with other serotonergic drugs were excluded. However, this does not mean that these effects may not occur in clinical practice, especially in patients under concomitant treatment with this type of medication, because of the greater risk of drug interactions. The causality of this suspected drug reaction was analysed and it was considered as possible. The case has been reported to the pharmacovigilance system.

  • adverse effects
  • tedizolid
  • pharmacological interactions
  • hypertensive crisis
  • serotonin syndrome

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.